Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 1, 2017, 10:08 PM CDT for Frontier County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2017, 10:08 PM CDT (03:08 UTC)
- Expired
- Aug 1, 2017, 10:45 PM CDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 147 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
345
WWUS83 KLBF 020308
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1008 PM CDT TUE AUG 1 2017
NEZ071-020345-
Frontier NE-
1008 PM CDT TUE AUG 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRONTIER COUNTY UNTIL
1045 PM CDT...
At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stockville, or 13 miles east of Curtis, moving southeast at 30 mph.
One inch of rainfall and wind gusts up to 50 mph will be possible
with this storm.
Locations impacted include...
Medicine Creek Reservoir State Recreation Area and Orafino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4035 10035 4062 10036 4063 10025 4049 9998
4044 9998 4044 10009 4036 10009 4035 10010
TIME...MOT...LOC 0306Z 328DEG 25KT 4057 10028
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:24 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 1, 6:24 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 624 PM CDT Tue Aug 1 2017 .SYNOPSIS... Issued at 309 PM CDT Tue Aug 1 2017 H5 Ridging across the western CONUS continues this morning and has shifted slightly west over the past 24 hours. High pressure extended from northern Nevada west to off the coast of California. A ridge extended north into the Alaska panhandle and the Yukon this morning. Downstream of this ridge, a closed low was present over far northern Canada with a trough of low pressure extending south to Hudson Bay. Between these two features, a strong shortwave trough was present over northern Alberta with a secondary shortwave over southern Manitoba. Another weaker wave was present over northwestern South Dakota. This feature has progressed southeast over the past 3 to 6 hours, and has led to the development of thunderstorms over central South Dakota this morning. This activity has since moved into south central South Dakota and northeastern portions of the forecast area. Further south, mostly clear skies were present over the central and western Sandhills as well as the eastern panhandle and portions of southwestern Nebraska. Some cloudiness was present over portions of central Nebraska. Temperatures as of 2 PM CDT ranged from 79 at Valentine to 90 at Ogallala. && .UPDATE... Issued at 623 PM CDT Tue Aug 1 2017 A new forecast is in place using a three-way blend of HRRR/HRRREXP/RAP model data. This takes the thunderstorms through Swrn Neb this evening as suggested by radar. && .SHORT TERM...(This evening through Wednesday night) Issued at 309 PM CDT Tue Aug 1 2017 For this evening, will be evaluating ongoing thunderstorms in the northeast and will be adjusting the timing of them for the evening forecast. Two areas are favored for thunderstorms tonight. The first in the northeastern CWA where lingering thunderstorms from this afternoon will track southeast from south central South Dakota. The second area is across the west and northwestern forecast area. A shortwave, currently over western Montana, will track to the east southeast this evening before emerging across western South Dakota overnight. There will be a limited threat for thunderstorms in the western CWA this evening as convection drifts southeast off of the Black Hills and eastern Wyoming. This activity is expected dissipate this evening. Overnight, toward 12z Wednesday, thunderstorms are expected to develop over western South Dakota and track southeast, approaching northwestern portions of the forecast area toward 12z Wednesday. convection will linger across northern Nebraska Wednesday morning, then redevelop Wednesday afternoon as a cold front approaches northern Nebraska. This front will push through the area late Wednesday into Wednesday evening. This will be the best chance for widespread convection, particularly in north and eastern cwa where dynamics aloft are co-located with the frontal posn. Further south and west, thunderstorm chances do not look nearly as probable, but given the strength of the cold front, felt at least a slight chance mention in the southwest was warranted here. .LONG TERM...(Thursday through Tuesday) Issued at 309 PM CDT Tue Aug 1 2017 Thursday through Friday...The cold front will be forced well south of the area Thursday into Thursday night with dry and cool conditions expected. The latest EC and MEX guidance touch the upper 40s across most of the forecast area Friday morning. This seems reasonable given the degree of dry air moving in behind the front, light winds and strong high pressure which is anchored over central Nebraska at 12z Friday. Highs Thursday will struggle to get out of the mid 70s due to the degree of strong CAA behind the exiting front, and the threat for cloud cover to linger, especially across the north and northeastern forecast area. Friday will see a slight rebound in temperatures as high pressure move southeast into northern Missouri. This will lead to increased southerly winds across western and north central Nebraska. Friday night through Tuesday...The increased southerly winds Friday, will begin to lift a warm front into southwestern Nebraska and the eastern Nebraska panhandle. Both the EC and GFS solutions, develop convection within the northwesterly flow aloft Friday night INVOF of the frontal boundary. The EC solution develops most of its convection in the northeastern cwa while the GFS develops most of its convection in southwestern Nebraska which seems most reasonable as this is where the surface frontal boundary is located. This boundary will progress east on Saturday into Saturday evening with thunderstorm chances spreading east. The threat will linger come to an end Sunday as another strong cold front pushes through the region. Dry and seasonal conditions will follow on Monday into Tuesday && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 623 PM CDT Tue Aug 1 2017 A three-way blend of HRRR/HRRREXP/RAP model data takes the thunderstorms through Swrn Neb this evening as suggested by radar. A new area of showers and thunderstorms should develop Wednesday morning/aftn across Ncntl Neb affecting areas along and east of a line from KVTN-KTIF. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Aug 1, 6:02 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 602 PM CDT Tue Aug 1 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-022315- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 602 PM CDT Tue Aug 1 2017 /502 PM MDT Tue Aug 1 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A few strong thunderstorms are possible this evening. Locally heavy rainfall, gusty winds to 50 mph, frequent lightning and pea size hail are the hazard. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A more organized threat for thunderstorms exists Wednesday afternoon and Wednesday night as a cold front pushes through. Strong to severe thunderstorms possible. Large hail and damaging wind gusts will be possible with the strongest storms. Thunderstorms will again be possible this weekend. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 1, 8:46 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT TUE AUG 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 8 WSW STAPLETON 41.44N 100.65W
08/01/2017 M1.50 INCH LOGAN NE PUBLIC
&&
JGOMEZSpecial weather statement, Aug 1, 8:55 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
855 PM CDT TUE AUG 1 2017
NEZ059-070-071-020245-
Frontier NE-Hayes NE-Lincoln NE-
855 PM CDT TUE AUG 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER...
SOUTHEASTERN LINCOLN AND NORTHEASTERN HAYES COUNTIES UNTIL 945 PM
CDT...
At 854 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Moorefield to near
Wellfleet. Movement was southeast at 20 mph.
One to two inches of rainfall in an hour and Wind gusts up to 50 mph
will be possible with these storms.
Locations impacted include...
Curtis, Wellfleet, Moorefield, Maywood and Hansen Memorial Reserve
State Wildlife Management Area.
This includes Highway 83 between mile markers 33 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4068 10094 4090 10071 4082 10022 4073 10022
4043 10063
TIME...MOT...LOC 0154Z 319DEG 19KT 4087 10056 4071 10079
CDCLocal storm report, Aug 1, 9:20 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 PM CDT TUE AUG 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HEAVY RAIN 16 SW MULLEN 41.88N 101.26W
08/01/2017 E0.42 INCH HOOKER NE PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
JGOMEZSpecial weather statement, Aug 1, 9:25 PM CDT, 43 minutes before
Special Weather Statement National Weather Service North Platte NE 925 PM CDT TUE AUG 1 2017 NEZ038-020315- Custer NE- 925 PM CDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL 1015 PM CDT... At 924 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Merna to 8 miles east of Arnold. Movement was south at 20 mph. One to one and one-half inches of rainfall in an hour and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Callaway, Merna, Lodi and Milldale. This includes the following highways... Highway 2 near mile marker 269, and between mile markers 271 and 272. Highway 92 between mile markers 263 and 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4115 9999 4144 10007 4155 9983 4132 9961 TIME...MOT...LOC 0224Z 342DEG 18KT 4151 9981 4141 10002 CDC
Special weather statement, Aug 1, 9:38 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
938 PM CDT TUE AUG 1 2017
NEZ059-071-020330-
Frontier NE-Lincoln NE-
938 PM CDT TUE AUG 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRONTIER AND SOUTHEASTERN
LINCOLN COUNTIES UNTIL 1030 PM CDT...
At 938 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Moorefield to 9 miles
north of McCook. Movement was southeast at 20 mph.
One to two inches of rainfall and wind gusts up to 50 mph will be
possible with these storms.
Locations impacted include...
Curtis, Moorefield, Stockville, Medicine Creek Reservoir State
Recreation Area, Quick, Orafino, Bluegill Haven Campground, Willow
View Campground, Freedom, Red Willow Reservoir State Recreation Area
and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4036 10072 4086 10045 4079 10022 4070 10022
4070 10010 4035 10026 4035 10064
TIME...MOT...LOC 0238Z 328DEG 17KT 4079 10032 4035 10061
CDCSpecial weather statement, Aug 1, 10:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1008 PM CDT TUE AUG 1 2017
NEZ071-020345-
Frontier NE-
1008 PM CDT TUE AUG 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRONTIER COUNTY UNTIL
1045 PM CDT...
At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stockville, or 13 miles east of Curtis, moving southeast at 30 mph.
One inch of rainfall and wind gusts up to 50 mph will be possible
with this storm.
Locations impacted include...
Medicine Creek Reservoir State Recreation Area and Orafino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4035 10035 4062 10036 4063 10025 4049 9998
4044 9998 4044 10009 4036 10009 4035 10010
TIME...MOT...LOC 0306Z 328DEG 25KT 4057 10028
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:07 PM CDT | Special Weather Statement | LBF | Keith, Lincoln, Perkins | 53 min |
| Aug 1, 7:23 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 27 min |
| Aug 1, 7:55 PM CDT | Special Weather Statement | LBF | Logan, Thomas | 50 min |
| Aug 1, 8:01 PM CDT | Special Weather Statement | LBF | Chase, Hayes, Lincoln | 44 min |
| Aug 1, 8:05 PM CDT | Special Weather Statement | LBF | Chase, Hayes, Lincoln | 40 min |
| Aug 1, 8:20 PM CDT | Areal Flood Advisory | LBF | Lincoln, Logan | 3 hr |
| Aug 1, 8:37 PM CDT | Special Weather Statement | LBF | Lincoln | 53 min |
| Aug 1, 8:55 PM CDT | Special Weather Statement | LBF | Frontier | 50 min |
| Aug 1, 9:25 PM CDT | Special Weather Statement | LBF | Custer | 50 min |
| Aug 1, 9:38 PM CDT | Special Weather Statement | LBF | Frontier | 52 min |
| Aug 2, 4:24 PM CDT | Special Weather Statement | LBF | Hooker | 51 min |
| Aug 2, 4:28 PM CDT | Special Weather Statement | LBF | Arthur | 47 min |
| Aug 2, 4:47 PM CDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Aug 2, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 64 min |
| Aug 2, 5:02 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Aug 2, 5:24 PM CDT | Special Weather Statement | LBF | Thomas | 51 min |
| Aug 2, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 38 min |
| Aug 2, 5:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 61 min |
| Aug 2, 6:13 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 62 min |
| Aug 2, 6:16 PM CDT | Special Weather Statement | LBF | Logan | 44 min |
| Aug 2, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 33 min |
| Aug 2, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, McPherson | 51 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.